My Juverderm Has Disappeared After Two Weeks, Why?

I had juverderm injected into my top and bottom lips and they were swolllen for the first two days. After the swelling had gone down they looked great and i was really happy with the result. Then day by day they have been getting thinner and my lips are now back to the same size as before the injections. I had the full syringe injected and i can't see why I would need two full injections of juverderm just in my lips.Could anyone give me an insight as to what has happened?

Doctor Answers 4

Juvederm in the lips

In all likelihood the one syringe was not enough. The swelling in you rlips probably gradually decreased over the two weeks.

New York Plastic Surgeon
4.0 out of 5 stars 22 reviews

Juvederm and lip augmentation


  Injectable fillers require precise and artistic application in the face, especially when adding volume to the lips.  One syringe of Juvederm may not give all of the volume that a person is seeking, but should be sufficient to have demonstrable results.  The best way to evaluate change would be to compare photographs before and after the procedure.

  Any injectable placed into the lips will typically cause moderate swelling.  This swelling peaks around 48 hours and will usually take about 7-14 days to completely resolve. 

Hope this helps.


Christopher Kolstad, MD
San Diego Facial Plastic Surgeon
5.0 out of 5 stars 45 reviews

My Juverderm Has Disappeared After Two Weeks, Why?

Juvederm should last about 9 months, so perhaps to little was used?  I'd ask the MD that did the Juvederm injection.  The results of any filler used for facial shaping and contouring is only as good as the aesthetic judgment of the MD doing the injections.  Find someone that understands and follows the proper aesthetics of facial beauty.  

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 14 reviews

Consider more or different kind of filler

It is possible for some patients to experience shorter lasting results, especially in an area of frequent movement like the lips. I suggest you return to your injector to discuss your concerns and consider more filler, or a different kind, such as Volbella.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.